Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Pueblo, CO

June 25, 20144 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 25, 2014, 4:50 PM MDT for 4 counties in Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 4:50 PM MDT (22:50 UTC)
Expired
Jun 25, 2014, 5:43 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 2:23 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.8 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
687 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WUUS55 KPUB 252252
SVRPUB
COC055-071-089-101-260015-
/O.NEW.KPUB.SV.W.0098.140625T2250Z-140626T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHERN OTERO COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 615 PM MDT

* AT 450 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
  NORTHEAST OF WALSENBURG...OR 30 MILES SOUTH OF PUEBLO...MOVING EAST
  AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TIMPAS AND DELHI. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10480 3790 10483 3806 10452 3797 10349
      3761 10349 3762 10398 3765 10425 3766 10462
TIME...MOT...LOC 2250Z 273DEG 34KT 3782 10464 

HAIL...1.00IN
WIND...60MPH

$$
5 follow-up statements
727 
WWUS55 KPUB 252302
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT WED JUN 25 2014

COC055-071-089-101-260015-
/O.CON.KPUB.SV.W.0098.000000T0000Z-140626T0015Z/
LAS ANIMAS CO-OTERO CO-HUERFANO CO-PUEBLO CO-
501 PM MDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHERN OTERO...NORTHEASTERN HUERFANO
AND SOUTHEASTERN PUEBLO COUNTIES...

AT 501 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTHEAST
OF WALSENBURG...OR 30 MILES SOUTH OF PUEBLO...MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DELHI AND TIMPAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10480 3789 10476 3800 10451 3797 10349
      3761 10349 3762 10398 3765 10425 3766 10462
TIME...MOT...LOC 2301Z 266DEG 33KT 3783 10450 

HAIL...1.00IN
WIND...60MPH

$$
824 
WWUS55 KPUB 252313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT WED JUN 25 2014

COC055-071-089-101-260015-
/O.CON.KPUB.SV.W.0098.000000T0000Z-140626T0015Z/
LAS ANIMAS CO-OTERO CO-HUERFANO CO-PUEBLO CO-
511 PM MDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHEASTERN LAS ANIMAS...SOUTHERN OTERO...EAST CENTRAL HUERFANO
AND SOUTHEASTERN PUEBLO COUNTIES...

AT 511 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 24 MILES SOUTH OF
AVONDALE...OR 28 MILES SOUTH OF PUEBLO...MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TIMPAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3767 10457 3799 10451 3797 10350 3762 10351
TIME...MOT...LOC 2311Z 272DEG 37KT 3789 10442 

HAIL...1.00IN
WIND...60MPH

$$
476 
WWUS55 KPUB 252323
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
522 PM MDT WED JUN 25 2014

COC055-071-089-101-260015-
/O.CON.KPUB.SV.W.0098.000000T0000Z-140626T0015Z/
LAS ANIMAS CO-OTERO CO-HUERFANO CO-PUEBLO CO-
522 PM MDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTH CENTRAL LAS ANIMAS...SOUTHERN OTERO...EAST CENTRAL HUERFANO
AND SOUTHEASTERN PUEBLO COUNTIES...

AT 522 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST
OF FOWLER...OR 31 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TIMPAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3768 10448 3799 10444 3797 10350 3763 10352
TIME...MOT...LOC 2322Z 271DEG 24KT 3789 10430 

HAIL...1.00IN
WIND...60MPH

$$
448 
WWUS55 KPUB 252332
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT WED JUN 25 2014

COC055-071-089-101-260015-
/O.CON.KPUB.SV.W.0098.000000T0000Z-140626T0015Z/
LAS ANIMAS CO-OTERO CO-HUERFANO CO-PUEBLO CO-
531 PM MDT WED JUN 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTH CENTRAL LAS ANIMAS...SOUTHERN OTERO...NORTHEASTERN HUERFANO
AND SOUTHEASTERN PUEBLO COUNTIES...

AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST
OF FOWLER...OR 31 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TIMPAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3768 10440 3798 10440 3796 10351 3764 10352
TIME...MOT...LOC 2331Z 272DEG 25KT 3788 10429 

HAIL...1.00IN
WIND...60MPH

$$
902 
WWUS55 KPUB 252344
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT WED JUN 25 2014

COC055-071-089-101-252353-
/O.CAN.KPUB.SV.W.0098.000000T0000Z-140626T0015Z/
LAS ANIMAS CO-OTERO CO-HUERFANO CO-PUEBLO CO-
543 PM MDT WED JUN 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAS ANIMAS...
SOUTHERN OTERO...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO
COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
...THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3768 10440 3798 10440 3796 10351 3764 10352
TIME...MOT...LOC 2341Z 273DEG 34KT 3787 10414 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:48 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 3:48 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT WED JUN 25 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 348 PM MDT WED JUN 25 2014

...MOST STORMS STRUGGLING SO FAR...

SO FAR THIS AFTERNOON...STORMS HAVEN'T HAD A WHOLE LOT OF STRENGTH.
BELIEVE A COUPLE FACTORS CONTRIBUTING TO THIS.  FIRST...A GOOD
AMOUNT OF RIDGING AND NOT VERY COLD AIR ALOFT IS KEEPING CONVECTION
FROM REACHING FULL POTENTIAL.  SECOND...A CONSIDERABLE AMOUNT OF DRY
AIR IS WORKING IN FROM THE WEST AT THE MID AND UPPER LEVELS FROM
JUST BEHIND TODAY'S CONVECTION BACK WESTWARD INTO THE MOUNTAINS AND
VALLEYS.  DEWPOINTS ACROSS WESTERN EL PASO COUNTY HAVE MIXED DOWN
INTO THE 30S AT THE PRESENT TIME.  SO...THIS IS ALL PROBABLY TAKING
A TOLL ON CONVECTIVE STRENGTH TODAY. BUT...THERE ARE STILL SEVERAL
HOURS TO GO...AND SEVERAL MILES OF PLAINS TO CROSS.  AS WE SAW LAST
EVENING...CONVECTION CAN AND DOES DEVELOP AND BECOME INTENSE THROUGH
THE LATE AFTERNOON AND EVENING HOURS.  A SEVERE THUNDERSTORM WATCH
WILL REMAIN IN EFFECT THROUGH 9 PM.  A LOT OF POTENTIAL IF STORMS
CAN DEVELOP...WITH SPC ANALYZED CAPE OF 3000 J/KG OVER THE FAR
EASTERN PLAINS.  SO...IF STORMS CAN GET GOING...LOOK FOR CONTINUED
THREATS OF HEAVY RAIN...GUSTY WINDS...LIGHTNING AND LARGE HAIL.  THE
MOST WIDESPREAD CLUSTER ACTIVITY SHOULD LIKELY DEVELOP ON THE PLAINS
EAST OF THE I-25 CORRIDOR OUT TOWARD KANSAS.

TOMORROW...LOOKS DRIER OVERALL...WITH MOST OF THE ACTIVITY PUSHED
OFF TO FAR EASTERN PARTS OF THE FORECAST AREA.  LOW LEVEL MOISTURE
WILL STILL BE GOOD OUT THERE...WITH LESS MOISTURE TO WORK WITH
FARTHER WEST.  STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO
SEVERE...WITH SIMILAR THREATS AS THE PAST COUPLE DAYS.  BUT...ALL
AND ALL...PROBABLY A DRIER DAY FOR MOST...WITH LESS ACTIVITY THAN
RECENT DAYS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 348 PM MDT WED JUN 25 2014

...WARMER AND DRIER PATTERN DEVELOPING FOR THE WEEKEND...

THURSDAY NIGHT-FRIDAY NIGHT...INCREASING WEST TO SOUTHWEST FLOW
ALOFT PROGGED ACROSS THE REGION THURSDAY NIGHT AS A BROAD UPPER
TROUGH TRANSLATES ACROSS THE INTERMOUNTAIN WEST...WITH THE BROAD
TROUGH CONTINUING ACROSS THE ROCKIES THROUGH THE DAY FRIDAY AND INTO
THE HIGH PLAINS FRIDAY NIGHT. DRIER WESTERLY FLOW HELPS MIX OUT DRY
LINE INTO THE FAR EASTERN PLAINS THURSDAY NIGHT WITH A FEW STRONG TO
SEVERE STORMS POSSIBLE THURSDAY EVENING. LATEST MODELS A TAD DEEPER
AND FURTHER SOUTH WITH THE PASSING TROUGH AND ARE INDICATING ENOUGH
MOISTURE TO WORK WITH ASSOCIATED UVV TO SUPPORT ISOLATED TO
SCATTERED STORMS ACROSS THE AREA ONCE AGAIN ON FRIDAY...WITH BEST
COVERAGE ACROSS THE NORTHERN AND CENTRAL MTS. MOST OF THE CONVECTION
ACROSS THE AREA LOOKS TO BE HIGHER BASED WITH THE DRIER WESTERLY
FLOW ALOFT. HOWEVER...WITH LEE TROUGHING AHEAD OF THE SYSTEM
BRINGING LOW LEVEL MOISTURE BACK ACROSS THE EASTERN PLAINS...ALONG
WITH INCREASED SHEAR ALOFT...COULD SEE A FEW STRONGER STORMS ACROSS
THE PALMER DVD AND BACK ACROSS THE FAR SE PLAINS FRIDAY AFTERNOON
AND EVENING.

SATURDAY-SUNDAY...SUBSIDENCE BEHIND PASSING WAVE AND CONTINUED DRY
WESTERLY FLOW ALOFT LOOKS TO KEEP MOST OF THE CONVECTION AT BAY ON
SATURDAY...THOUGH CANT RULE OUT A FEW STORMS ACROSS THE FAR SE
PLAINS. DRY WESTERLY FLOW ACROSS THE AREA ON SUNDAY LOOKS TO KEEP
DRY...WARM AND BREEZY WEATHER ACROSS THE AREA WITH TEMPERATURES
WARMING BACK TO ABOVE SEASONAL AVERAGES THROUGH THE PERIOD.
CONCEPTUALLY...WEATHER PATTERN SUGGESTS POSSIBLE FIRE WEATHER
CONCERNS...MAINLY ACROSS WESTERN PORTIONS OF THE AREA WHICH HAVE NOT
RECEIVED MUCH RAINFALL OVER THE PAST FEW WEEKS.

MONDAY-WEDNESDAY...MODELS CONTINUE TO HINT AT POSSIBLE START OF THE
SW MONSOON AT THE TAIL END OF THE PERIOD AND BEYOND...AS A BROAD
UPPER HIGH BUILDS ACROSS THE SOUTHERN TIER AND INTO THE
INTERMOUNTAIN WEST....OWNING TO INCREASING AVAILABLE MOISTURE WITHIN
WEAK SOUTH TO SOUTHEAST MID LEVEL FLOW ACROSS THE REGION. THIS WILL
LEAD TO A SLOW INCREASE IN AFTERNOON AND EVENING STORM COVERAGE
ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK WITH AT OR ABOVE
SEASONAL TEMPERATURES CONTINUING THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 348 PM MDT WED JUN 25 2014

MAIN CONCERN WILL AGAIN BE THE THREAT FOR THUNDERSTORMS THIS EVENING
AT KCOS AND KPUB...GENERALLY THROUGH ABOUT 01Z.  LOCALIZED HEAVY
RAIN AND SOME GUSTY WINDS WILL BE THE MAIN IMPACT...ALONG WITH
POSSIBLY SOME HAIL IN THE STRONGEST CELLS. STORMS SHOULD MOVE
STEADILY EASTWARD ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH THE
EVENING WITH TAF SITES SHOULD REMAIN VFR THROUGH TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM....MW
AVIATION.....LW
Hazardous weather outlook, Jun 25, 10:50 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1050 AM MDT WED JUN 25 2014

COZ058>089-093>099-261700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1050 AM MDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY OVER THE
MOUNTAINS...SPREADING EASTWARD ONTO THE PLAINS DURING THE LATE
AFTERNOON AND EARLY EVENING TIME PERIOD. ALL STORMS WILL BE
CAPABLE OF PRODUCING HAIL...GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING. EAST OF INTERSTATE 25...A FEW STORMS THIS
AFTERNOON THROUGH EARLY EVENING WILL LIKELY BECOME SEVERE...AND BE
CAPABLE OF PRODUCING HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE OVER THE FAR
EASTERN PLAINS ON THURSDAY...MAINLY EAST OF A LA JUNTA TO KIM
LINE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.
ALL STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO THIS AFTERNOON AND
EVENING.

50/50

In the hours before

Local storm report, Jun 25, 3:06 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             14 NNE WALSENBURG       37.80N 104.66W
06/25/2014  M1.00 INCH       HUERFANO           CO   TRAINED SPOTTER

&&

KLT
Local storm report, Jun 25, 3:19 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
319 PM MDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             14 NNE WALSENBURG       37.80N 104.66W
06/25/2014  M1.00 INCH       HUERFANO           CO   TRAINED SPOTTER

0143 PM     HAIL             13 NNE WALSENBURG       37.78N 104.66W
06/25/2014  M1.00 INCH       HUERFANO           CO   TRAINED SPOTTER

&&

MN
Special weather statement, Jun 25, 3:50 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT WED JUN 25 2014

COZ086-252215-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
350 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 415
PM MDT...

AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF PUEBLO RESERVOIR...OR 15 MILES
SOUTHWEST OF PUEBLO...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3797 10488 3816 10487 3820 10448 3793 10450
TIME...MOT...LOC 2150Z 270DEG 16KT 3808 10478

KT
Special weather statement, Jun 25, 4:20 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT WED JUN 25 2014

COZ086-089-252245-
CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
420 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 445 PM MDT...

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO DEPOT...OR 18 MILES EAST OF PUEBLO...
MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOONE...PUEBLO DEPOT AND AVONDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3819 10436 3852 10435 3852 10393 3818 10394
TIME...MOT...LOC 2220Z 263DEG 18KT 3830 10428

KT
Special weather statement, Jun 25, 4:29 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT WED JUN 25 2014

COZ087-088-093-094-097-099-260000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
SPRINGFIELD VICINITY/BACA COUNTY CO-
LAS ANIMAS VICINITY/BENT COUNTY CO-
429 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAS ANIMAS...
SOUTHERN OTERO...EAST CENTRAL HUERFANO...NORTHWESTERN BACA AND
SOUTHWESTERN BENT COUNTIES UNTIL 600 PM MDT...

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING NEAR TYRONE AND 11 MILES TO THE
NORTHEAST OF AGUILAR...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR...KIM...THATCHER...MODEL...DELHI AND TYRONE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3735 10466 3769 10464 3772 10307 3714 10309
TIME...MOT...LOC 2229Z 273DEG 18KT 3750 10415
Special weather statement, Jun 25, 4:39 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT WED JUN 25 2014

COZ086>088-093-094-260000-
LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
439 PM MDT WED JUN 25 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS...
SOUTHWESTERN OTERO...NORTHEASTERN HUERFANO AND SOUTHEASTERN PUEBLO
COUNTIES UNTIL 600 PM MDT...

AT 439 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM 13 MILES NORTH OF WALSENBURG...OR 31 MILES SOUTH OF
PUEBLO...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DELHI...TIMPAS AND COLORADO CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3769 10487 3795 10482 3792 10377 3756 10377
TIME...MOT...LOC 2239Z 276DEG 30KT 3783 10475

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:23 PM MDTSpecial Weather StatementPUBBaca37 min
Jun 24, 7:20 PM MDTSpecial Weather StatementPUBHuerfano25 min
Jun 24, 7:42 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jun 24, 7:49 PM MDTSpecial Weather StatementPUBPueblo26 min
Jun 24, 8:25 PM MDTSevere Thunderstorm WarningPUBPueblo50 min
Jun 24, 8:53 PM MDTAreal Flood AdvisoryPUBPueblo52 min
Jun 24, 9:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jun 24, 9:33 PM MDTSpecial Weather StatementPUBPueblo27 min
Jun 24, 10:02 PM MDTSpecial Weather StatementPUBOtero28 min
Jun 25, 12:28 PM MDTSpecial Weather StatementPUBTeller92 min
Jun 25, 1:17 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jun 25, 1:25 PM MDTSpecial Weather StatementPUBPueblo95 min
Jun 25, 1:33 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo44 min
Jun 25, 1:55 PM MDTSpecial Weather StatementPUBTeller35 min
Jun 25, 2:12 PM MDTSpecial Weather StatementPUBTeller33 min
Jun 25, 2:28 PM MDTSpecial Weather StatementPUBPueblo92 min
Jun 25, 2:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jun 25, 2:54 PM MDTSpecial Weather StatementPUBLas Animas96 min
Jun 25, 3:50 PM MDTSpecial Weather StatementPUBPueblo25 min
Jun 25, 4:20 PM MDTSpecial Weather StatementPUBCrowley25 min
Jun 25, 4:29 PM MDTSpecial Weather StatementPUBLas Animas91 min
Jun 25, 4:39 PM MDTSpecial Weather StatementPUBPueblo81 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.